Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Indianapolis, IN

August 2, 2012Daviess County, Indiana

NWS Indianapolis, IN issued this special weather statement at Aug 2, 2012, 9:48 PM EDT for Daviess County, Indiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 9:48 PM EDT (01:48 UTC)
Expired
Aug 2, 2012, 10:45 PM EDT
In force
57 min
Issued by
NWS Indianapolis, IN

County Daviess County, IN

The radar

The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WWUS83 KIND 030148
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT THU AUG 2 2012

INZ068-030245-
DAVIESS-
948 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORM ADVISORY FOR DAVIESS COUNTY UNTIL 1045 PM
EDT...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF WASHINGTON...OR 10 MILES EAST OF
VINCENNES...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WASHINGTON...
  PLAINVILLE...
  GLENDALE FISHERY...
  MONTGOMERY...
  CANNELBURG...
  WEST BOGGS LAKE...
  ODON...
  ALFORDSVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3854 8723 3861 8725 3861 8724 3865 8725
      3866 8724 3866 8726 3869 8728 3877 8724
      3877 8726 3878 8724 3882 8724 3881 8722
      3884 8717 3891 8690 3882 8691 3881 8692
      3850 8693
TIME...MOT...LOC 0148Z 256DEG 15KT 3866 8730

$$

NIELD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 7:09 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 2, 7:09 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
709 PM EDT THU AUG 2 2012

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 314 PM EDT THU AUG 2 2012

HOTTER TEMPERATURES WILL RETURN THIS AFTERNOON AS HIGH PRESSURE
MOVES SLOWLY EAST. THE HOT WEATHER WILL REMAIN INTO THE
WEEKEND...ALONG WITH CHANCES FOR THUNDERSTORMS AS INCREASINGLY MOIST
AND UNSTABLE AIR RESIDES ACROSS THE OHIO VALLEY. THE BEST CHANCE FOR
RAIN WILL COME SATURDAY NIGHT INTO SUNDAY AS A COLD FRONT SWEEPS
ACROSS CENTRAL INDIANA. HIGH PRESSURE WILL RETURN WITH COOLER
TEMPERATURES AND DRY WEATHER FOR THE FIRST HALF OF NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 314 PM EDT THU AUG 2 2012

THE BEGINNING OF THIS PERIOD COULD DETERMINE WHETHER WE BREAK OR TIE
ANOTHER RECORD HIGH FOR INDY. THE MARK FOR TODAY IS 98 FROM 1888.
RIGHT NOW WE ARE HOLDING STEADY AT 96...BUT AS IS TYPICAL FOR THIS
TIME OF YEAR AND ENVIRONMENT...WE WILL LIKELY SEE THE NUMBERS CLIMB
A LITTLE HIGHER BETWEEN NOW AND EARLY THIS EVENING.

OTHERWISE IN TERMS OF PRECIPITATION...CHANCES DO NOT LOOK TO
PROMISING TONIGHT AND ACTUALLY FOR THE FIRST HALF OF THIS WEEKEND AS
WELL. GUIDANCE REMAINS CONSISTENT IN DEVELOPING A CONVECTIVE
COMPLEX OVER THE MID MISSISSIPPI VALLEY TONIGHT IN THE VICINITY OF A
WARM FRONT. THESE STORMS SHOULD STAY MOSTLY TO THE SOUTH OF THE
CWA...RIDING THE PERIPHERY OF THE RIDGE AND MOVE SOUTHEAST INTO THE
TENNESSEE VALLEY BY MIDDAY FRIDAY. THE NORTHERN END OF THIS AREA OF
SHOWERS AND POSSIBLY THUNDERSTORMS COULD REACH THE FAR SW/S TIER OF
COUNTIES...AND THIS HAS BEEN INDICATED IN THE FORECAST WITH A LOW
CHANCE POPS. LOWS MID 60S TO LOW 70S.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
ISSUED AT 314 PM EDT THU AUG 2 2012

FORECAST CHALLENGES REMAIN FOCUSED ON PRECIP CHANCES AND HIGH
TEMPERATURES.

PRECIP CHANCES DO NOT APPEAR MORE PROMISING ON FRIDAY OR FRIDAY
NIGHT AS FORCING MECHANISM REMAINS FOCUSED TO THE SOUTH OF THE
FORECAST AREA IN CLOSER PROXIMITY TO FRONTAL BOUNDARY AND UPPER
LEVEL DISTURBANCE. ELSEWHERE ACROSS THE FORECAST AREA...LACK OF
APPRECIABLE FORCING ALOFT WILL COUNTERACT SLOWLY INCREASING MOISTURE
AND INSTABILITY AND SHOULD LIMIT CONVECTIVE DEVELOPMENT TO ISOLATED
AT BEST.

BEST SHOT AT PRECIP THIS WEEKEND COMES LATE SAT NIGHT INTO EARLY
SUNDAY AS COLD FRONT IS DUE TO SWEEP ACROSS THE REGION. EVEN THOUGH
GUIDANCE HAS BEEN VERY INCONSISTENT THE TIMING...PLACEMENT...AND
EVEN MOISTURE WITH THIS FEATURE. DROPPED LIKELY POPS ACROSS THE
NORTH FOR SAT NIGHT AND WENT WITH SCATTERED INSTEAD. BELIEVE THIS
BEST REPRESENTS WHAT IS LIKELY TO PAN OUT AT THIS TIME.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ISSUED AT 202 PM EDT THU AUG 2 2012

A LINGERING FRONTAL BOUNDARY ON SUNDAY NIGHT MAY RESULT IN SOME
SHRA OR TSRA ON SUNDAY EVENING...PARTICULARLY ACROSS THE EASTERN
PARTS OF THE FORECAST AREA. DRY WEATHER IS EXPECTED FOR THE REST
OF THE FORECAST PERIOD.

IN THE WAKE OF THE PREVIOUSLY MENTIONED FRONTAL
BOUNDARY...THE GFS AND ECMWF INDICATE NW FLOW TO CONTINUE ALOFT
WITH LITTLE IN THE WAY OF UPPER SHORT WAVES OR DYNAMICS PASSING
THROUGH THE NEXT WORK WEEK. THE LOWER LEVELS REMAIN DOMINATED A
LARGE BUT POORLY ORGANIZED AREA OF HIGH PRESSURE OVER THE EASTERN
THIRD OF THE UNITED STATES. SURFACE MOISTURE REMAINS RATHER
HAPHAZARD...WITH A FAILURE OF ANY SOUTHERLY FLOW OR ARRIVAL OF
GULF MOISTURE. THUS WILL TREND TOWARD A DRY FORECAST FOR MUCH OF
THE WEEK. GIVEN THE DRY CONDITIONS HAVE TRENDED TEMPERATURES
WARMER THAN ALLBLEND...WITH HIGHS NEAR 90 MUCH OF THE WEEK.

&&

.AVIATION /DISCUSSION FOR THE 03/00Z TAFS/...
ISSUED AT 709 PM EDT THU AUG 2 2012

VFR THROUGH THE PERIOD.

CONVECTIVE CLUSTER OVER SOUTH CENTRAL ILLINOIS WILL PUSH SOUTHEAST
ALONG THE INSTABILITY GRADIENT...BUT MAY MANAGE GET WITHIN SEVERAL
MILES OF HUF/BMG. WILL INCLUDE VCTS FOR A PERIOD THIS EVENING AS A
RESULT. OTHERWISE...ONLY MID AND HIGH CLOUDS EXPECTED OVERNIGHT WITH
WINDS BECOMING LIGHT AND VARIABLE TO CALM.

ALTHOUGH SOME GUIDANCE SUGGESTS LIGHT FOG...THIS HAS BEEN A COMMON
THEME AS OF LATE AND EXTREMELY DRY GROUND OWING TO ONGOING DROUGHT
HAS PREVENTED THIS THE LAST SEVERAL MORNINGS. WILL CONTINUE WITH
P6SM FORECAST.

COULD SEE SOME CONVECTIVE DEVELOPMENT TOMORROW AFTERNOON AS
CONVECTIVE TEMPERATURES ARE WELL WITHIN REACH. HAVE INCLUDED A
PROB30 FOR POSSIBLE AFTERNOON THUNDERSTORMS. SREF PROBABILITIES
SUPPORT THIS...ALTHOUGH EXPECTING THAT COVERAGE SHOULD BE ISOLATED
TO WIDELY SCATTERED AT BEST.

WINDS WILL BE NEAR OR BELOW 10KT THROUGH THE PERIOD OUTSIDE OF ANY
THUNDERSTORMS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM....PUMA
AVIATION...NIELD
Hazardous weather outlook, Aug 2, 9:07 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
907 PM EDT THU AUG 2 2012

INZ021-028>031-035>049-051>057-060>065-067>072-040115-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
907 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: ISOLATED THUNDERSTORMS LATE TONIGHT SOUTHWEST OF A
SULLIVAN TO BEDFORD LINE.

HAZARDS: DANGEROUS LIGHTNING...BRIEF DOWNPOURS AND GUSTY WINDS.

TIMING: LATE EVENING THROUGH MIDNIGHT.

DISCUSSION: THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG A FRONTAL
BOUNDARY IN THE MID MISSISSIPPI VALLEY TONIGHT MOVING ACROSS THE
LOWER OHIO VALLEY EARLY FRIDAY MORNING. A FEW OF THESE STORMS MAY
IMPACT THE LOWER WABASH VALLEY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: PERIODIC THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY
THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME...BUT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...
ESPECIALLY SATURDAY NIGHT INTO EARLY SUNDAY AS A COLD FRONT MOVES
THROUGH CENTRAL INDIANA. STORMS WILL BE CAPABLE OF DANGEROUS
LIGHTNING...BRIEF HEAVY RAINFALL AND GUSTY WINDS.

HEAT INDICES OF 100 TO 105 DEGREES ARE POSSIBLE BOTH FRIDAY AND
SATURDAY AFTERNOONS...ESPECIALLY OVER THE WABASH VALLEY.

DISCUSSION: SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE EAST
ACROSS THE OHIO VALLEY FRIDAY AND SATURDAY PROVIDING THUNDERSTORM
CHANCES. THE BEST CHANCE FOR WIDESPREAD RAINFALL WILL COME LATE
SATURDAY NIGHT INTO EARLY SUNDAY AS A COLD FRONT MOVES THROUGH
CENTRAL INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Aug 2, 9:05 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
905 PM EDT THU AUG 2 2012

INZ060-067-030200-
KNOX-SULLIVAN-
905 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORM ADVISORY FOR KNOX AND SULLIVAN COUNTIES UNTIL
1000 PM EDT...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALESTINE TO 10
MILES SOUTH OF MOUNT CARMEL...AND MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VINCENNES...
  SULLIVAN...
  MEROM...
  GRAYSVILLE...
  TURTLE CREEK RESERVOIR...
  VINCENNES UNIVERSITY...
  DECKER...
  SHELBURN...
  OAKTOWN...
  CARLISLE...
  PAXTON...
  BRUCEVILLE...
  MONROE CITY...
  FREELANDVILLE...
  BICKNELL...
  WHEATLAND...
  PLEASANTVILLE...
  DUGGER...
  EDWARDSPORT...
  SANDBORN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3847 8776 3851 8765 3864 8763 3874 8751
      3886 8756 3896 8752 3907 8759 3910 8765
      3918 8762 3917 8724 3891 8724 3890 8712
      3881 8725 3869 8728 3865 8724 3854 8724
      3850 8730 3854 8735 3853 8746 3841 8774
TIME...MOT...LOC 0105Z 277DEG 15KT 3905 8762 3827 8773

NIELD
Special weather statement, Aug 2, 9:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT THU AUG 2 2012

INZ068-030245-
DAVIESS-
948 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORM ADVISORY FOR DAVIESS COUNTY UNTIL 1045 PM
EDT...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF WASHINGTON...OR 10 MILES EAST OF
VINCENNES...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WASHINGTON...
  PLAINVILLE...
  GLENDALE FISHERY...
  MONTGOMERY...
  CANNELBURG...
  WEST BOGGS LAKE...
  ODON...
  ALFORDSVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3854 8723 3861 8725 3861 8724 3865 8725
      3866 8724 3866 8726 3869 8728 3877 8724
      3877 8726 3878 8724 3882 8724 3881 8722
      3884 8717 3891 8690 3882 8691 3881 8692
      3850 8693
TIME...MOT...LOC 0148Z 256DEG 15KT 3866 8730

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:05 PM EDTSpecial Weather StatementINDKnox, Sullivan55 min
Aug 2, 9:17 PM EDTSevere Thunderstorm WarningINDKnox38 min
Aug 2, 10:38 PM EDTAreal Flood AdvisoryINDKnox3 hr

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.